Hail, Osage
- When
- February 3, 12:10 PM CST
- Where
- Osage County, 1 mi W of Skiatook
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.370, -96.018
An area of low pressure was located in western Oklahoma and a warm front extended from the low into eastern Oklahoma. Thunderstorms developed over northeastern Oklahoma as the warm front lifted northward, a few of which produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An area of low pressure was located in western Oklahoma and a warm front extended from the low into eastern Oklahoma. Thunderstorms developed over northeastern Oklahoma as the warm front lifted northward, a few of which produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 3, 11:55 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1155 AM CST FRI FEB 3 2012 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE BEEN MOST NUMEROUS THIS MORNING TO THE NORTH AND WEST OF INTERSTATE 44 BUT ARE INCREASING ACROSS PARTS OF SOUTHEAST OKLAHOMA AT THIS TIME. THIS ACTIVITY WILL SPREAD NORTHEAST INTO NORTHWEST ARKANSAS THIS AFTERNOON SO THE CURRENT CATEGORICAL POPS LOOK GOOD. A FEW SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING DESPITE MARGINAL INSTABILITY WITH THE GREATEST SEVERE CHANCES ACROSS SOUTHEAST OKLAHOMA CLOSEST TO THE TRUE SURFACE WARM FRONT. HAVE LOWERED AFTERNOON HIGH TEMPERATURES A BIT IN MOST PLACES BUT THE REST OF THE FORECAST LOOKS GOOD AT THIS TIME. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....10 PLATE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 449 AM CST FRI FEB 3 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-032300- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 449 AM CST FRI FEB 3 2012 ...SHOWERS AND THUNDERSTORMS CONTINUING TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA EARLY THIS MORNING AS A WARM FRONT LIFTED THROUGH THE REGION AND A COLD FRONT APPROACHED FROM THE WEST. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO AND SPREAD ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING AND REMAIN CAPABLE INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS...THOUGH A LIMITED TORNADO THREAT DOES EXIST. PERIODS OF HEAVY RAINFALL WILL ALSO BE CAPABLE THROUGH TONIGHT WITH RAINFALL AMOUNTS GENERALLY AROUND ONE INCH TO LOCALLY TWO INCHES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK MAYBE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PUSH OUT OF THE REGION EARLY SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH. BEHIND THE COLD FRONT...SURFACE HIGH PRESSURE LOOKS TO SET UP OVER THE SOUTHERN PLAINS WITH MORE SEASONABLE TEMPERATURES INTO THE NEXT WORK WEEK. A WEAK DISTURBANCE IS FORECASTED TO MOVE ACROSS THE PLAINS DURING THE TUESDAY AND WEDNESDAY TIME FRAME...WHICH COULD POSSIBLY BRING A SLIGHT CHANCE OF SHOWERS TO PORTIONS OF THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The Tulsa radar (KINX), 46 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 362497, 362498.